Alert archive / Tennessee / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Memphis, TN

July 20, 20114 states

NWS Memphis, TN issued this excessive heat warning at Jul 20, 2011, 3:27 PM CDT for 4 states. It took effect at Jul 21, 2011, 11:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2011, 3:27 PM CDT (20:27 UTC)
In effect from
Jul 21, 2011, 11:00 AM CDT
Expired
Jul 21, 2011, 3:07 AM CDT
In force
Issued by
NWS Memphis, TN
All 29 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS74 KMEG 202027
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT WED JUL 20 2011

...DANGEROUSLY HOT AND HUMID WEATHER TO CONTINUE THROUGH AT LEAST
THE END OF THE WEEK...

.AN UNSEASONABLY STRONG UPPER LEVEL HIGH PRESSURE WILL PREVAIL
OVER THE MIDSOUTH THROUGH THE END OF THE WEEK...LEADING TO HIGH
TEMPERATURES 6 TO 8 DEGREES ABOVE NORMAL. THE COMBINATION OF THE
HOT TEMPERATURES AND A HUMID AIRMASS WILL RESULT IN HEAT INDICES
LIKELY REACHING OR EXCEEDING 110 DEGREES ALONG ALONG THE
MISSISSIPPI RIVER...INCLUDING THE MEMPHIS METRO...ON THURSDAY.
HEAT INDICES OVER THESE AREAS MAY AGAIN REACH OR EXCEED 110
DEGREES THURSDAY AND FRIDAY. THE REMAINDER OF THE MIDSOUTH IS
UNDER A HEAT ADVISORY THROUGH SATURDAY EVENING... WITH PEAK HEAT
INDICES EXPECTED TO REACH 105 TO 109 DEGREES.

THE UPPER LEVEL RIDGE MAY WEAKEN SLIGHTLY ON SUNDAY... ALLOWING
FOR MORE CLOUDS AND A SLIGHT REDUCTION IN AFTERNOON TEMPERATURES.
THERE ARE INDICATIONS THAT THE UPPER LEVEL RIDGE MAY THEN 
RESTRENGTHEN BY THE EARLY TO MIDDLE PART OF NEXT WEEK.


ARZ008-017-TNZ089-211000-
/O.CAN.KMEG.EH.A.0002.110721T1600Z-110724T0300Z/
/O.EXT.KMEG.HT.Y.0004.000000T0000Z-110724T0300Z/
RANDOLPH-LAWRENCE-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...SOMERVILLE
327 PM CDT WED JUL 20 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT SATURDAY...
...EXCESSIVE HEAT WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE
EXCESSIVE HEAT WATCH. 

* HEAT INDEX READINGS... 105 TO 109 DEGREES.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM AND
  7 PM EACH DAY THROUGH SATURDAY. 

* IMPACTS...THE PROLONGED NATURE OF THIS HEAT WAVE WILL INCREASE
  THE RISK FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ARZ048-049-058-MSZ001-007-008-010>012-TNZ004-211000-
/O.NEW.KMEG.EH.W.0002.110721T1600Z-110722T1600Z/
/O.EXB.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/
/O.EXT.KMEG.HT.Y.0004.000000T0000Z-110721T1600Z/
ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-
PANOLA-HENRY-
INCLUDING THE CITIES OF...FORREST CITY...HELENA...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...PARIS
327 PM CDT WED JUL 20 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THURSDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM
CDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 AM
CDT FRIDAY. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS
EXCESSIVE HEAT WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING. 

* HEAT INDEX READINGS...108 TO 111 DEGREES THURSDAY. HEAT INDICES
  OF 110 DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM 
  AND 7 PM EACH DAY. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...TAKE PLENTY OF
BREAKS...CHECK UP ON RELATIVES...NEIGHBORS...AND PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$

ARZ009-018-026>028-035-036-MOZ113-115-TNZ001>003-019-020-048>051-
088-211000-
/O.NEW.KMEG.EH.W.0002.110721T1600Z-110722T1600Z/
/O.EXT.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/
/O.CON.KMEG.HT.Y.0004.000000T0000Z-110721T1600Z/
CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-DYER-GIBSON-LAUDERDALE-TIPTON-
HAYWOOD-CROCKETT-SHELBY-
INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT...CARUTHERSVILLE...
UNION CITY...MARTIN...DRESDEN...DYERSBURG...HUMBOLDT...MILAN...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
327 PM CDT WED JUL 20 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THURSDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM
CDT FRIDAY...
...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 AM
CDT FRIDAY. 

* HEAT INDEX READINGS...108 TO 111 DEGREES THURSDAY. HEAT INDICES
  OF 110 DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM 
  AND 7 PM EACH DAY. 

* IMPACTS...THE PROLONGED NATURE OF THIS HEAT WAVE WILL INCREASE
  THE RISK FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS SITUATION
IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...TAKE PLENTY OF
BREAKS...CHECK UP ON RELATIVES...NEIGHBORS...AND PETS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$

MSZ002>006-009-013>017-020>024-TNZ021-052>055-090>092-211000-
/O.CON.KMEG.HT.Y.0004.000000T0000Z-110724T0300Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...HUNTINGDON...JACKSON...
LEXINGTON...BOLIVAR...SAVANNAH
327 PM CDT WED JUL 20 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT SATURDAY...

* HEAT INDEX READINGS...105 TO 109 DEGREES.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM 
  AND 7 PM EACH DAY. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

PWB
1 follow-up statement
616 
WWUS74 KMEG 210807
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT THU JUL 21 2011

...DANGEROUSLY HOT AND HUMID WEATHER TO CONTINUE THROUGH AT LEAST
THE END OF THE WEEK...

.AN UNSEASONABLY STRONG UPPER LEVEL HIGH PRESSURE WILL PREVAIL
OVER THE MIDSOUTH THROUGH THE END OF THE WEEK...LEADING TO HIGH
TEMPERATURES 6 TO 8 DEGREES ABOVE NORMAL. THE COMBINATION OF THE
HOT TEMPERATURES AND A HUMID AIRMASS WILL RESULT IN HEAT INDICES
LIKELY REACHING OR EXCEEDING 105 DEGREES ACROSS THE MIDSOUTH TODAY.
HEAT INDICES IN THE MISSISSIPPI DELTA...INCLUDING THE MEMPHIS
METRO AREA MAY REACH OR EXCEED 110 DEGREES ON FRIDAY AND
SATURDAY. THE REMAINDER OF THE MIDSOUTH IS UNDER A HEAT ADVISORY
THROUGH SATURDAY EVENING... WITH PEAK HEAT INDICES EXPECTED TO
REACH 105 TO 109 DEGREES.

THE UPPER LEVEL RIDGE MAY WEAKEN SLIGHTLY ON SUNDAY... ALLOWING
FOR MORE CLOUDS AND A SLIGHT REDUCTION IN AFTERNOON TEMPERATURES.
THERE ARE INDICATIONS THAT THE UPPER LEVEL RIDGE MAY THEN
RESTRENGTHEN BY THE EARLY TO MIDDLE PART OF NEXT WEEK.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-TNZ001>004-019-020-048>051-088-211615-
/O.CAN.KMEG.EH.W.0002.110721T1600Z-110722T1600Z/
/O.EXT.KMEG.HT.Y.0004.000000T0000Z-110722T1600Z/
/O.CON.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/
CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-
INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...
KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...COVINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
307 AM CDT THU JUL 21 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT FRIDAY...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 


* HEAT INDEX READINGS...105 TO 109 DEGREES TODAY. HEAT INDICES OF 110
  DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM 
  AND 7 PM EACH DAY. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS.

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES IS POSSIBLE. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ARZ008-017-211615-
/O.EXA.KMEG.EH.A.0002.110722T1600Z-110724T0300Z/
/O.EXT.KMEG.HT.Y.0004.000000T0000Z-110722T1600Z/
RANDOLPH-LAWRENCE-
INCLUDING THE CITY OF...WALNUT RIDGE
307 AM CDT THU JUL 21 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED AN EXCESSIVE
HEAT WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING. 

* HEAT INDEX READINGS...105 TO 109 DEGREES TODAY. HEAT INDICES OF 110
  DEGREES OR GREATER POSSIBLE FRIDAY AND SATURDAY.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM 
  AND 7 PM EACH DAY. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS.

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES IS POSSIBLE. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. CHECK UP ON RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

MSZ002>006-009-013>017-020>024-TNZ021-052>055-089>092-211615-
/O.CON.KMEG.HT.Y.0004.000000T0000Z-110724T0300Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-CARROLL-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...HUNTINGDON...JACKSON...
LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
307 AM CDT THU JUL 21 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT SATURDAY...

* HEAT INDEX READINGS...105 TO 109 DEGREES.

* TIMING...PEAK HEAT INDEX READINGS ARE EXPECTED BETWEEN 11 AM 
  AND 7 PM EACH DAY. 

* IMPACTS...PROLONGED EXPOSURE TO THIS HEAT WILL BE DANGEROUS IF 
  THE PROPER PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

CDG

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this excessive heat warning went out at Jul 20, 12:35 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 20, 12:35 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT WED JUL 20 2011

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT WED JUL 20 2011/

DISCUSSION...

CURRENTLY ACROSS THE MIDSOUTH SKIES WERE CLEAR AND TEMPERATURES
WERE GENERALLY IN THE MID TO UPPER 70S WITH LOWER 80S IN AND
AROUND MEMPHIS.

TODAY AND TONIGHT...UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO
DOMINATE THE WEATHER ACROSS THE MIDSOUTH FOR THE REMAINDER OF THE
WORK WEEK. A 594MB HIGH CENTERED OVER SOUTHWEST MISSOURI WILL BE THE
FOCUS FOR THE HEAT TODAY. TEMPERATURES IN THE UPPER 90S AND HEAT
INDEX VALUES RANGING FROM 105 TO 109 DEGREES ARE POSSIBLE...ESPECIALLY
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOT HEEL. NAM GUIDANCE
CONTINUES TO SHOW A WEAK DISTURBANCE MOVING AROUND THE SOUTHERN
EDGE OF THE UPPER RIDGE. KEPT SLIGHT CHANCE POPS IN FOR NORTH
MISSISSIPPI AS A RESULT.

THURSDAY THROUGH SUNDAY...DURING THE DAY THURSDAY THE UPPER RIDGE MOVES
SLIGHTLY SOUTHEAST SETTING UP OVER THE NORTHERN PORTIONS OF THE
MIDSOUTH. THIS WILL BE THE PERIOD OF THE MOST INTENSE HEAT.
UPGRADES TO AN EXCESSIVE HEAT WARNING ARE POSSIBLE AS HEAT INDEX
VALUES WILL LIKELY EXCEED 110 DEGREES IN THE NORTHERN PORTIONS OF
THE MIDSOUTH. SKIES WILL GENERALLY BE PARTLY CLOUDY IN THE NORTH
WITH INCREASING CLOUDS FURTHER SOUTH MOVING AWAY CENTER OF THE
RIDGE. FORECAST SOUNDINGS SHOW CAP IN PLACE FOR THURSDAY AND
FRIDAY ACROSS WEST TENNESSEE...EASTERN ARKANSAS...AND THE MISSOURI
BOOT HEEL...THEREFORE KEPT SLIGHT CHANCE POPS IN FOR PORTIONS OF
NORTH MISSISSIPPI ONLY FOR DAYTIME HEATING INDUCED CONVECTION. BY
SATURDAY EVENING THE UPPER RIDGE BREAKS DOWN SLIGHTLY AND BEGINS
TO RETROGRADE BACK TO THE WEST. IN RESPONSE TO THIS...INCREASED
POPS NORTHWARD THROUGH SUNDAY TO INCLUDE PORTIONS OF THE MIDSOUTH
EAST OF THE MISSISSIPPI RIVER FOR PULSE TYPE DAYTIME HEATING
INDUCED CONVECTION.

MONDAY THROUGH WEDNESDAY...BY MONDAY THE UPPER RIDGE THAT BROUGHT
THE INTENSE HEAT TO THE MIDSOUTH HAS MOVED WESTWARD BRINGING SOME MUCH
NEEDED RELIEF TO THE AREA. ACCORDING TO GUIDANCE...A WEAK BACK
DOOR FRONT WILL APPROACH THE AREA ON MONDAY NIGHT AND INTO TUESDAY
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. AT THIS
TIME...ITS LOOKS AS IF MOST OF THIS ACTIVITY WILL REMAIN ACROSS
NORTHERN PORTIONS OF THE MIDSOUTH AS THE FRONT STALLS. BY WEDNESDAY THE
RIDGE ONCE AGAIN BEGINS TO MOVE EASTWARD POTENTIALLY BRINGING
ANOTHER ROUND OF HOT AND HUMID CONDITIONS BACK TO THE MIDSOUTH.

CDG

&&

.AVIATION...

18Z TAF CYCLE

VFR CONDITIONS WILL PERSIST THROUGH MUCH OF THE FORECAST PERIOD.
FOG MAY PRODUCE MVFR VISIBILITIES AT KMKL AND KTUP OVERNIGHT.
WINDS WILL BE MAINLY FROM THE WEST AT 5 TO 10 KNOTS THIS AFTERNOON
BEFORE DIMINSHING AROUND SUNSET. WINDS SHOULD BE MAINLY SOUTHWEST
AROUND 5 KNOTS ON THURSDAY.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  98  80  98  80 /  10  10  20  10
MKL  96  74  96  75 /  10  10  20  10
JBR  98  76  99  77 /  10  10  10  10
TUP  97  75  97  76 /  20  20  30  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 AM CDT THURSDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH.

     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     MISSISSIPPI-POINSETT-RANDOLPH.

     HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR LEE AR-PHILLIPS-ST.
     FRANCIS.

MO...HEAT ADVISORY UNTIL 11 AM CDT THURSDAY FOR DUNKLIN-PEMISCOT.

     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
     EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 11 AM CDT THURSDAY FOR CROCKETT-DYER-FAYETTE-
     GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-WEAKLEY.

     EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
     EVENING FOR CROCKETT-DYER-FAYETTE-GIBSON-HAYWOOD-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON-WEAKLEY.

     HEAT ADVISORY UNTIL 10 PM CDT SATURDAY FOR CARROLL-CHESTER-
     DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-MCNAIRY.

&&
Hazardous weather outlook, Jul 20, 3:12 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT WED JUL 20 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
312 AM CDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY ACROSS THE ENTIRE MIDSOUTH.
AFTERNOON HEAT INDEX VALUES GREATER THAN 105 DEGREES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH CONTINUES ALONG AND NORTH OF A WYNNE
ARKANSAS TO SOMERVILLE TENNESSEE TO MARTIN TENNESSEE LINE FOR
THURSDAY THROUGH SATURDAY. AFTERNOON HEAT INDEX VALUES MAY EXCEED
110 DEGREES IN THE WATCH AREA.

A HEAT ADVISORY CONTINUES SOUTH OF THE WATCH AREA FOR HEAT INDEX
VALUES ABOVE 105 DEGREES FOR THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CDG

Nearby

Excessive Heat Warnings in Tennessee, 2011Excessive Heat Warnings in Arkansas, 2011Excessive Heat Warnings in Mississippi, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.